Nonequivalent Loci and the Distribution of Mutant Effects

Welch, JJ and Waxman, D. (2002) Nonequivalent Loci and the Distribution of Mutant Effects. Genetics, 161 (2). pp. 897-904. ISSN 0016-6731

Full text not available from this repository.

Abstract

We consider the implications of mutationally non-equivalent loci for large populations of randomly mating diploid organisms under mutation-selection balance. Variation, across loci, of parameters such as the allelic mutational variance and the mutation rate, is shown to reduce the equilibrium genetic variance. This is proved to follow from the genetic variance contributed by a single locus having an underlying convexity. We give approximate results indicating the way small deviations of the mutational parameters, from their mean values, reduce the genetic variance. Numerical estimates of the size of the effect are given for more general variations of the parameters. Variation in the mutation rates has a significantly smaller effect than variation in the mutational variances. Under accepted parameter values, the reduction in genetic variance can be substantial.

Item Type: Article
Schools and Departments: School of Life Sciences > Biology and Environmental Science
Subjects: Q Science > QA Mathematics
Q Science > QH Natural history > QH0301 Biology
Depositing User: David Waxman
Date Deposited: 14 Feb 2007
Last Modified: 30 Nov 2012 16:50
URI: http://sro.sussex.ac.uk/id/eprint/767
Google Scholar:12 Citations
📧 Request an update